Alert archive / Oklahoma / Flash Flood Warnings in 1995
Flash Flood Warning 65, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 4, 1995, 3:35 PM CDT for Harmon County, Oklahoma; Hardeman County, Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1995, 3:35 PM CDT (20:35 UTC)
- Expired
- Jun 4, 1995, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Harmon County, OK, Hardeman County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1861 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 423 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 15.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 042036
FFWOKC
OKC055-057-TXC197-042330-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
335 PM CDT SUN JUN 04 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 630 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
GREER AND HARMON
IN NORTHERN TEXAS
HARDEMAN
INCLUDING THE FOLLOWING LOCATIONS
BRINKMAN...GOULD...GRANITE...HESTER...HOLLIS...MADGE...
MANGUM...MC KNIGHT...MC QUEEN...REED...VINSON...WILLOW...
CHILLICOTHE...GOODLETT AND QUANAH
THUNDERSTORMS WITH TORRENTIAL RAINFALL CONTINUES ACROSS THE ABOVE
COUNTIES. 2 TO 3 MORE INCHES OF RAINFALL IS POSSIBLE THE REMAINDER OF
THE AFTERNOON INTO EARLY EVENING. THIS IS A SERIOUS FLASH FLOOD
SITUATION.
A FLASH FLOOD MEANS THAT FLOODING IS IMMINENT. ITS IMPORTANT TO
KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS
WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID
CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT. DO NOT DRIVE WHERE FLOOD WATERS ARE FLOWING ACROSS ROADS.
LAT...LON 3437 9949 3410 9948 3424 10000 3501 9998
3511 9941 3483 9929 3475 9963 3441 9981What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:30 PM CDT, 5 minutes earlier.
Area forecast discussion, Jun 4, 3:30 PM CDT, 5 minutes before
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
In the hours before
Local storm report, Jun 4, 10:45 AM CDT, 4 hours 50 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1045 AM CDT SUN JUN 4 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1020 AM KNOX CITY TX 21/2 INCH HAIL NORTH SIDE OF 06/4/95 KNOX KNOX CITY. 1040 AM RHINELAND TX 1 INCH HAIL IN RHINELAND. 06/4/95 KNOX J
Local storm report, Jun 4, 10:48 AM CDT, 4 hours 47 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1045 AM CDT SUN JUN 4 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1020 ATM KNOX CITY TX 21/2 INCH HAIL NORTH SIDE OF 06/4/95 KNOX KNOX CITY. 1040 AM RHINELAND TX 1 INCH HAIL IN RHINELAND. 06/4/95 KNOX J
Special weather statement, Jun 4, 12:30 PM CDT, 3 hours 5 minutes before
OKZ004>053-TXZ083>090-051100- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1230 PM CDT SUN JUN 4 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS WESTERN OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS. THE MODERATE RISK AREA IS LOCATED WEST OF A LINE FROM ALVA...TO OKLAHOMA CITY...TO MARIETTA. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE REMAINDER OF CENTRAL AND SOUTHERN OKLAHOMA THROUGH TONIGHT. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. AN OUTFLOW BOUNDARY OF RAIN-COOLED AIR FROM OVERNIGHT THUNDERSTORM ACTIVITY LIES NEAR THE RED RIVER EARLY THIS AFTERNOON. THIS BOUNDARY WILL REMAIN STATIONARY OR MOVE SLOWLY NORTH INTO SOUTHERN OKLAHOMA. THUNDERSTORMS ARE DEVELOPING NEAR THIS BOUNDARY AND ALSO NEAR A DRY LINE IN THE TEXAS PANHANDLE. THESE STORMS WILL CONTINUE TO DEVELOP NORTHEAST INTO OKLAHOMA. THE ATMOSPHERE WILL BE EXTREMELY UNSTABLE ACROSS THE SOUTHERN PLAINS ...ESPECIALLY THIS AFTERNOON AND EVENING. THIS INSTABILITY COMBINED WITH WINDS WHICH VARY FROM SOUTHEAST NEAR THE GROUND TO SOUTHWEST IN MID-LEVELS OF THE ATMOSPHERE WILL PROVIDE CONDITIONS FAVORABLE FOR SEVERE THUNDERSTORMS. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY ACROSS THE WESTERN ONE-HALF OF OKLAHOMA AND ACROSS WESTERN SECTIONS OF NORTH TEXAS. VERY HEAVY RAINFALL WILL ALSO OCCUR AND FLASH FLOODING IS LIKELY. BSC
Special weather statement, Jun 4, 12:43 PM CDT, 2 hours 52 minutes before
OKZ004>053-TXZ083>090-051100- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1230 PM CDT SUN JUN 4 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS WESTERN OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS. THE MODERATE RISK AREA IS LOCATED WEST OF A LINE FROM ALVA...TO OKLAHOMA CITY...TO MARIETTA. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE REMAINDER OF CENTRAL AND SOUTHERN OKLAHOMA THROUGH TONIGHT. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. AN OUTFLOW BOUNDARY OF RAIN-COOLED AIR FROM OVERNIGHT THUNDERSTORM ACTIVITY LIES NEAR THE RED RIVER EARLY THIS AFTERNOON. THIS BOUNDARY WILL REMAIN STATIONARY OR MOVE SLOWLY NORTH INTO SOUTHERN OKLAHOMA. THUNDERSTORMS ARE DEVELOPING NEAR THIS BOUNDARY AND ALSO NEAR A DRY LINE IN THE TEXAS PANHANDLE. THESE STORMS WILL CONTINUE TO DEVELOP NORTHEAST INTO OKLAHOMA. THE ATMOSPHERE WILL BE EXTREMELY UNSTABLE ACROSS THE SOUTHERN PLAINS ...ESPECIALLY THIS AFTERNOON AND EVENING. THIS INSTABILITY COMBINED WITH WINDS WHICH VARY FROM SOUTHEAST NEAR THE GROUND TO SOUTHWEST IN MID-LEVELS OF THE ATMOSPHERE WILL PROVIDE CONDITIONS FAVORABLE FOR SEVERE THUNDERSTORMS. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY ACROSS THE WESTERN ONE-HALF OF OKLAHOMA AND ACROSS WESTERN SECTIONS OF NORTH TEXAS. VERY HEAVY RAINFALL WILL ALSO OCCUR AND FLASH FLOODING IS LIKELY. BSC
Local storm report, Jun 4, 1:00 PM CDT, 2 hours 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
100 PM CDT SUN JUN 4 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
1230 PM HOLLIS OK SHERIFFS OFFICE REPORTS
06/4/95 HARMON TORRIENTIAL RAIN WITH
FLOODING ALL OVER THE AREA.
1255 PM GRANITE OK HWY 6 SOUTH OF GRANITE
06/4/95 GREER WASHED OUT. WATER ALL AROUND
THE AREA.
JLocal storm report, Jun 4, 1:06 PM CDT, 2 hours 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
100 PM CDT SUN JUN 4 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
1230 PM HOLLIS OK SHERIFFS OFFICE REPORTS
06/4/95 HARMON TORRIENTIAL RAIN WITH
FLOODING ALL OVER THE AREA.
1255 PM GRANITE OK HWY 6 SOUTH OF GRANITE
06/4/95 GREER WASHED OUT. WATER ALL AROUND
THE AREA.
JThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:30 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 45 min |
| Jun 3, 7:46 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 44 min |
| Jun 3, 8:00 PM CDT | Tornado Warning | OUN | Harmon | 45 min |
| Jun 3, 8:05 PM CDT | Tornado Warning | OUN | Jackson | 40 min |
| Jun 3, 8:15 PM CDT | Tornado Warning | OUN | Caddo | 45 min |
| Jun 3, 8:29 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 46 min |
| Jun 3, 8:35 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 40 min |
| Jun 3, 8:40 PM CDT | Tornado Warning | OUN | Jackson | 35 min |
| Jun 3, 8:55 PM CDT | Tornado Warning | OUN | Canadian, Grady | 50 min |
| Jun 3, 9:13 PM CDT | Tornado Warning | OUN | Jackson | 47 min |
| Jun 3, 9:44 PM CDT | Tornado Warning | OUN | Canadian | 46 min |
| Jun 3, 9:57 PM CDT | Flash Flood Warning | OUN | Harmon, Jackson | 2 hr |
| Jun 3, 9:58 PM CDT | Tornado Warning | OUN | Jackson | 47 min |
| Jun 3, 10:03 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 42 min |
| Jun 3, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 50 min |
| Jun 3, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan | 45 min |
| Jun 3, 10:33 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 42 min |
| Jun 3, 10:45 PM CDT | Tornado Warning | OUN | Jackson, Kiowa | 45 min |
| Jun 3, 10:54 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 36 min |
| Jun 3, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 45 min |
| Jun 3, 11:10 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 31 min |
| Jun 3, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 45 min |
| Jun 3, 11:22 PM CDT | Flash Flood Warning | OUN | Canadian | 113 min |
| Jun 3, 11:27 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 48 min |
| Jun 3, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 46 min |
| Jun 3, 11:36 PM CDT | Flash Flood Warning | OUN | Logan | 114 min |
| Jun 3, 11:50 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 40 min |
| Jun 3, 11:55 PM CDT | Flash Flood Warning | OUN | Jackson | 110 min |
| Jun 3, 11:57 PM CDT | Tornado Warning | OUN | Tillman | 33 min |
| Jun 4, 12:25 AM CDT | Tornado Warning | OUN | Comanche, Tillman | 50 min |
| Jun 4, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 63 min |
| Jun 4, 12:45 AM CDT | Flash Flood Warning | OUN | Kiowa | 3 hr |
| Jun 4, 1:10 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 65 min |
| Jun 4, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 62 min |
| Jun 4, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 62 min |
| Jun 4, 1:30 AM CDT | Flash Flood Warning | OUN | Greer, Harmon | 3 hr |
| Jun 4, 1:39 AM CDT | Flash Flood Warning | OUN | Oklahoma | 2 hr |
| Jun 4, 1:40 AM CDT | Flash Flood Warning | OUN | Logan | 110 min |
| Jun 4, 1:44 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 61 min |
| Jun 4, 1:50 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 55 min |
| Jun 4, 1:53 AM CDT | Flash Flood Warning | OUN | Canadian | 2 hr |
| Jun 4, 1:59 AM CDT | Flash Flood Warning | OUN | Jackson | 3 hr |
| Jun 4, 2:06 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Grady | 3 hr |
| Jun 4, 2:33 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 57 min |
| Jun 4, 2:41 AM CDT | Flash Flood Warning | OUN | Payne | 3 hr |
| Jun 4, 2:48 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 57 min |
| Jun 4, 2:56 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 64 min |
| Jun 4, 3:17 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 58 min |
| Jun 4, 3:27 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 63 min |
| Jun 4, 3:44 AM CDT | Flash Flood Warning | OUN | Cleveland, McClain | 3 hr |
| Jun 4, 3:44 AM CDT | Flash Flood Warning | OUN | Logan, Oklahoma | 3 hr |
| Jun 4, 3:49 AM CDT | Flash Flood Warning | OUN | Kiowa | 3 hr |
| Jun 4, 4:00 AM CDT | Flash Flood Warning | OUN | Canadian | 2 hr |
| Jun 4, 4:02 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 58 min |
| Jun 4, 4:53 AM CDT | Flash Flood Warning | OUN | Caddo, Grady | 3 hr |
| Jun 4, 5:34 AM CDT | Flash Flood Warning | OUN | Beckham, Washita | 3 hr |
| Jun 4, 7:06 AM CDT | Flash Flood Warning | OUN | Kiowa | 3 hr |
| Jun 4, 7:11 AM CDT | Flash Flood Warning | OUN | Custer | 3 hr |
| Jun 4, 11:25 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 52 min |
| Jun 4, 11:25 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 36 min |
| Jun 4, 11:55 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 50 min |
| Jun 4, 12:10 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 50 min |
| Jun 4, 12:15 PM CDT | Flash Flood Warning | OUN | Greer, Harmon | 3 hr |
| Jun 4, 12:50 PM CDT | Flash Flood Warning | OUN | Beckham, Custer, Washita | 3 hr |
| Jun 4, 1:10 PM CDT | Flash Flood Warning | OUN | Jackson, Kiowa | 3 hr |
| Jun 4, 1:35 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 40 min |
| Jun 4, 2:10 PM CDT | Flash Flood Warning | OUN | Blaine, Caddo | 3 hr |
| Jun 4, 3:08 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 37 min |
| Jun 4, 3:13 PM CDT | Flash Flood Warning | OUN | Tillman | 3 hr |
| Jun 4, 3:35 PM CDT | Flash Flood Warning | OUN | Greer | 3 hr |
| Jun 4, 3:45 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 45 min |
| Jun 4, 4:00 PM CDT | Flash Flood Warning | OUN | Jackson, Kiowa | 3 hr |
| Jun 4, 4:30 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 60 min |
| Jun 4, 6:02 PM CDT | Flash Flood Warning | OUN | Tillman | 3 hr |
| Jun 4, 6:17 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 43 min |
| Jun 4, 6:35 PM CDT | Flash Flood Warning | OUN | Jackson | 3 hr |
| Jun 4, 6:35 PM CDT | Flash Flood Warning | OUN | Greer, Harmon | 3 hr |
| Jun 3, 7:35 PM CDT | Tornado Warning | OUN | Hardeman | 40 min |
| Jun 3, 10:28 PM CDT | Tornado Warning | OUN | Hardeman | 32 min |
| Jun 4, 2:37 AM CDT | Flash Flood Warning | OUN | Hardeman | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1995Flash Flood Warnings in Texas, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.